Wyoming, 2014

Tornado in Wyoming, May 7, 2014

May 7, 2014 · NWS RIW · 1 event in 1 county or zone

Thunderstorms developing over the higher terrain of White Mountain eventually tracked north-northeast across Sweetwater County. A moist atmosphere and favorable wind shear helped to spawn a weak tornado south of Eden.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Thunderstorms developing over the higher terrain of White Mountain eventually tracked north-northeast across Sweetwater County. A moist atmosphere and favorable wind shear helped to spawn a weak tornado south of Eden.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at May 7, 1:36 PM MST, 32 minutes earlier.

Area forecast discussion, May 7, 1:36 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT WED MAY 7 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY

NOW...WINTER AND SPRING WX CONTINUE WITH DEEP DUG SLOW MOVING TROF
OVR THE WRN CONUS WITH THE AXIS JUST TO THE WEST OF WY. JET MAINLY
LOCATED WELL S OVR TX...W/ LIGHT UPR WINDS MIGRATING W TO E INTO THE
WRN HALF OF THE CWA. AT THE SFC...LOW PRESSURE EXTENDS FROM WRN CO TO
SERN CO WHERE LEE SIDE LOW IS REALLY STARTING TO SPIN UP.
OTHERWISE...SFC COLD FRONT WELL S STRETCHING FROM W TO E ACROSS SRN
LINCOLN AND SWEETWATER COUNTIES. GOOD ISENTROPIC LIFT STILL ONGOING
ACROSS THE STATE WITH RAIN/SNOW SHOWERS AND EMBEDDED THUNDER MOVING
FROM N TO S OVR THE FA. HIGHLIGHTS INCLUDE...WWA FOR ZONES 2 3 8 9
15 AND 16.

COLD AIR HAS ESTABLISHED ITSELF OVR ALL THE REGION N OF THE SFC
FRONT...WITH NRLY UPSLOPE STILL ONGOING ACROSS THE BIG HORN AND WIND
RIVER BASINS. HAVE3 LOWERED HIGH TEMPS NORTH OF THE FRONT WITH
CLOUDS HARD TO KICK OR LIFT OUT TODAY. IT WILL TAKE THE FULL
DEVELOPMENT AND MOVEMENT OF THE LEE LOW IN CO TO FINALLY DRAG THE
FRONT OUT OF THE AREA AND START SOME CLEARING ON THURSDAY. BUT...IT
WILL BE SLOW TO GO...SO RAIN/SNOW/RAIN SHOWERS AND AFTERNOON/EVE
THUNDER STAYING AROUND OVERNIGHT. HOWEVER...PRECIP LIQUID OR FROZEN
WILL SHIFT WITH THE DYNAMICS OF THIS SYSTEM...FOCUSING MORE TO THE E
AND S DURING THE EVENING/OVERNIGHT PERIOD. SO...SNOW FROM THE
HIGHLIGHTED PERIOD WILL GENERALLY TAPER FROM THE NW TO SE DURING
THIS PERIOD. BETTER DAY ALL AROUND TOMORROW WITH CLEARING SKIES
ALLOWING US TO REACH BACK TO ACTUAL FCST HIGHS. ANYWHERE FROM
AROUND AN INCH OF SNOW IN THE LOWER ELEVATIONS TO WELL OVER A
FOOT IN THE MOUNTAINS HAS FALLEN OVER THE LAST 24 HOURS.

CONVECTION AROUND ONCE AGAIN THIS AFTERNOON. HOWEVER...WHILE DRY TO
NEUTRAL LAPSE RATES ARE STILL HIGH AT BETWEEN 7 AND 9 DEG C/KM SOUTH
OF THE FRONT...WE HAVE LOST MUCH OF THE UPR FLOW DYNAMICS ACROSS THE
REGION WHERE CONVECTION IS OCCURRING...SO CONVECTIVE GROWTH WILL BE
MORE STUNTED/WEAKER TODAY THAN YESTERDAY. THIS CAN BE SEEN IN RADAR
IMAGERY AS ECHO TOPS HAVE DROPPED OFF SOME 10 TO 15K FT OVER THOSE
YESTERDAY AND MUCAPE ARE MAXING OUT AT AROUND 300 J/KG. LL WIND SHEAR
IS STILL GOOD THOUGH AND THERE IS CURRENTLY A RIBBON OF LOW LCLS
FROM SRN FREMONT COUNTY...ACROSS NWRN SWEETWATER AND INTO ERN
LINCOLN COUNTY. THIS COULD BE WHERE ...NOT SAYING THERE WILL
BE...A LOCAL SPIN-UP OF A WEAK TOR OR LAND SPOUT TYPE THIS
AFTERNOON...WITH THE MOST LIKELY LOCATION BETWEEN ROCK SPRINGS AND
PINEDALE. THIS WOULD ALSO BE WHERE A FEW HALF INCH HAIL REPORTS
COULD BE LOCATED.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

COOL HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA FROM THE WEST
THURSDAY NIGHT AND FRIDAY.  WITH SOME SHOWERS IN THE WESTERN
MOUNTAINS AND DECREASING CLOUDS IN THE LOWER ELEVATIONS EAST OF THE
CONTINENTAL DIVIDE.  WITH MORE SUNSHINE TEMPERATURES WILL REBOUND
THURSDAY NIGHT AND FRIDAY.  FRIDAY ZONAL FLOW ALOFT WILL INCREASE
WITH PACIFIC MOISTURE INCREASING WIN THE WEST WITH INCREASED
SHOWERS.  THERE SHOULD BE3 ENOUGH INSTABILITY TO SUPPORT ISOLATED TO
SCATTERED THUNDERSTORMS WITH SMALL HAIL AND STRONG WIND GUSTS.  THE
TROUGH WILL PASS EAST THROUGH FRIDAY NIGHT WITH A CHANCE OF RAIN AND
SNOW IN THE LOWER ELEVATIONS AS A FAST MOVING COLD FRONT SWEEPS
THROUGH THE AREA.  SHOWERS WILL INCREASE SATURDAY.  THE MODELS ARE
IN BETTER AGREEMENT WITH THE ECMWF WEAKENING AND THE GFS STRENGTHENING
ON THE NEXT TROUGH SATURDAY THROUGH SUNDAY. A POTENTIAL WIDESPREAD
UPSLOPE PRECIPITATION EVENT AGAIN ACROSS THE AREA LOOKS MORE LIKELY.
OVERALL TEMPERATURES WILL COOL WITH AN INCREASED CHANCE OF
PRECIPITATION THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL BUILD IN ON
MONDAY WITH THE STRENGTH OF THE RIDGE THE MAIN DIFFERENCE IN THE
MODELS. THE MODELS ARE ALSO IN BETTER AGREEMENT WITH THE RIDGE
BUILDING IN BEHIND THE TROUGH WITH WARMING AND LESS CHANCES OF
PRECIPITATION THROUGH WEDNESDAY.  WITH WET GROUND AND SNOW
MELT...SOME WEAK SHOWERS OVER THE MOUNTAINS CANNOT BE DISCOUNTED
WITH AFTERNOON HEATING PROVIDING THE ENERGY FOR CONVECTIVE LIFT.

&&

.AVIATION.../00EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OVER THE NORTH...MVFR CONDITIONS WITH LOW CLOUDS AND SNOW/RAIN
SHOWERS WILL PREVAIL...LASTING THROUGH 06Z WITH SOME CLEARING AFTER
THAT. MVFR TRANSITIONING TO IFR WILL OCCUR AFTER 09Z. IN THE CENTRAL
AREA...SCATTERED SHOWERS WILL CONTINUE THROUGH TONIGHT WITH MVFR/IFR
CONDITIONS IN CIGS AND LOW VIS WITH -SN OR BR/FG THROUGH 16Z. PLEASE
CHECK INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

EXPECT AREAS OF MVFR AND IFR CONDITIONS TO CONTINUE THE REST OF
TODAY AND TONIGHT WITH PERIODS OF -TSRA...LOW CLOUD...SHRA/SN AND
LOW VIS IN BR/FG THROUGH 15Z. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS
FOR MORE DETAILS.Z ISSUANCE/

&&

.FIRE WEATHER...

COOL WET WEATHER ACROSS MOST OF THE FORECAST AREA TODAY AND TONIGHT
WITH THE EXCEPTION OF ZONE 279 WHICH WILL SEE MORE SUN AND POSSIBLE
THUNDER THIS AFTERNOON AND EVENING. OTHERWISE...THE MOST OF THE
REGION HAS RECEIVED BETWEEN A COUPLE TENTHS TO AND INCH OF
PRECIPITATION OVER THE PAST 24 HOURS. SOME HAS FALLEN IN FROZEN
FORM...WITH LOWER ELEVATIONS GETTING AN INCH OR SO OF SNOW...AND
ELEVATIONS ABOVE 5500 FEET GETTING 3 TO 12 INCHES OF SNOW. THE
CHANCE OF RAIN AND SNOW SHOWERS WILL HANG AROUND INTO THURSDAY
MORNING ALONG WITH WELL BELOW TEMPERATURES AND HIGHER RELATIVE
HUMIDITY. SOME CLEARING AND DRYING WILL OCCUR THURSDAY...HOWEVER
THIS WILL BE RATHER SHORTLIVED AS ANOTHER STORM SYSTEM ARRIVES
FRIDAY ALONG WITH INCREASED CHANCES FOR MORE PRECIPITATION. RISING
TEMPERATURES AND FALL RH VALUES DO NOT LOOK TO GET INTO THE FORECAST
UNTIL THE MIDDLE OF THE NEXT WORK WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY
WYZ002-008-009-015.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT WYZ016.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, May 7, 5:21 AM MST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
621 AM MDT WED MAY 7 2014

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
621 AM MDT WED MAY 7 2014

...WINTER WEATHER ADVISORIES FOR SNOW OUT FOR THE CODY
FOOTHILLS...NORTHERN ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...AND
WESTERN WIND RIVER MOUNTAINS THROUGH WEDNESDAY NIGHT...

...WINTER WEATHER ADVISORY FOR THE UPPER WIND RIVER BASIN FOOTHILLS
INCLUDING DUBOIS THROUGH MIDNIGHT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL IS EXPECTED IN THE ADVISORY AREAS TODAY AND
TONIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAIL.
SNOW WILL ALSO FALL AT TIMES IN THE LANDER FOOTHILLS AND WIND RIVER
BASIN THIS MORNING. A FEW THUNDERSTORMS ARE ALSO EXPECTED TODAY AND
SOME OF THOSE MAY PRODUCE BRIEF BURSTS OF HEAVY SNOW COATING THE
ROAD AND MAKING TRAVEL HAZARDOUS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUNDAY AND SUNDAY NIGHT...SIGNIFICANT SNOWFALL POSSIBLE IN THE
CENTRAL MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES.  A
FEW INCHES OF SNOW POSSIBLE ACROSS THE LOWER ELEVATION FROM THE
INTERSTATE 80 CORRIDOR NORTH TO A CASPER...RIVERTON...KEMMERER
LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 7, 11:13 AM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1213 PM MDT WED MAY 7 2014

WYZ026>028-071930-
ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
UPPER GREEN RIVER BASIN-
1213 PM MDT WED MAY 7 2014

SCATTERED THUNDERSTORMS WITH SNOW...SMALL HAIL AND FREQUENT
LIGHTNING WILL NORTH THROUGH THE SOUTHEAST CORNER OF LINCOLN
...NORTHWEST SWEETWATER AND SOUTHERN SUBLETTE COUNTIES THROUGH
AT LEAST 130 PM. THESE THUNDERSTORMS WITH SNOW AND SMALL HAIL MAY
AFFECT OPAL...LA BARGE...FARSON AND BIG PINEY THROUGH 130 PM. BE
ALERT AND TAKE SHELTER INDOORS AS THESE STORMS MOVE THROUGH. THE
SNOW PELLETS AND SMALL HAIL MAY TEMPORARILY COVER THE ROAD AND MAY
TRAVEL QUITE HAZARDOUS FOR A SHORT PERIOD OF TIME. SLOW DOWN IF YOU
SEE SNOW OR HAIL STARTING TO ACCUMULATE ON THE ROADWAY SURFACES.

SKRBAC
Special weather statement, May 7, 11:49 AM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1249 PM MDT WED MAY 7 2014

WYZ014-025>028-072000-
ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
WIND RIVER MOUNTAINS WEST-
1249 PM MDT WED MAY 7 2014

SCATTERED THUNDERSTORMS WITH SNOW...SMALL HAIL AND FREQUENT
LIGHTNING WILL NORTH THROUGH THE SOUTHEAST CORNER OF LINCOLN
...NORTHWEST SWEETWATER AND SUBLETTE COUNTIES THROUGH AT LEAST 200
PM. IN ADDITION...DOPPLER RADAR INDICATES WEAK ROTATION WITH
THESE THUNDERSTORMS SO A FEW SMALL FUNNEL CLOUDS ARE POSSIBLE. THESE
THUNDERSTORMS WITH SNOW AND SMALL HAIL MAY AFFECT OPAL...LA BARGE...
FARSON AND BIG PINEY THROUGH 130 PM. BE ALERT AND TAKE SHELTER
INDOORS AS THESE STORMS MOVE THROUGH. THE SNOW AND SMALL HAIL
MAY TEMPORARILY COVER THE ROAD AND MAY MAKE TRAVEL QUITE HAZARDOUS
FOR A SHORT PERIOD OF TIME. SLOW DOWN IF YOU SEE SNOW OR HAIL
STARTING TO ACCUMULATE ON THE ROADWAY SURFACES.

SKRBAC
Special weather statement, May 7, 12:03 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MDT WED MAY 7 2014

WYZ020-022-072000-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
103 PM MDT WED MAY 7 2014

MORE THUNDERSTORMS WILL MOVE NORTH ACROSS THE SOUTHEAST CORNER
OF NATRONA COUNTY AFFECTING CASPER MOUNTAIN WITH A PERIOD OF HEAVY
SNOW...SMALL HAIL AND OCCASIONAL LIGHTNING. BE PREPARED FOR RAPIDLY
CHANGING CONDITIONS AS THESE THUNDERSTORMS MOVE NORTH ACROSS THE
SOUTHEAST CORNER OF NATRONA COUNTY THROUGH AT LEAST 2 PM. A COUPLE
OF THESE COULD BE FAR ENOUGH WEST TO MAKE IT TO CASPER BEFORE DYING
OUT IN THE COLDER MORE STABLE AIR.

SKRBAC
Special weather statement, May 7, 12:52 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
152 PM MDT WED MAY 7 2014

WYZ025>028-072100-
ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
152 PM MDT WED MAY 7 2014

THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE NORTH ACROSS THE AREA.
THESE STORMS HAVE A HISTORY OF PRODUCING HEAVY SNOW...SMALL HAIL
AND FREQUENT LIGHTNING. IN ADDITION...THERE HAS BEEN WEAK ROTATION
INDICATED BY RADAR AND SPOTTERS HAVE REPORTED A FEW FUNNEL CLOUDS
WITH THE STRONGER STORMS. BE PREPARED FOR RAPIDLY CHANGING CONDITIONS
AS THESE THUNDERSTORMS MOVE NORTH ACROSS THROUGH AT LEAST 3 PM.
ROADS WILL LIKELY BECOME BRIEFLY SLICK AS THESE STORMS MOVE ACROSS
ANY ROADS.

WYZ014>016-072100-
UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-
152 PM MDT WED MAY 7 2014

A FEW THUNDERSTORMS WITH HEAVY SNOW AND SMALL HAIL WILL MOVE NORTH
ACROSS THE AREA THROUGH AT LEAST 3 PM. THE SNOW AND SMALL HAIL MAY
BE HEAVY ENOUGH TO SLICKEN UP AREA ROADWAYS. THE STORMS MAY MAKE IT
OVER THE WIND RIVER MOUNTAINS AND AFFECT THE AREA FROM CROWHEART TO
DUBOIS BETWEEN 230 AND 3 PM.

SKRBAC
Special weather statement, May 7, 1:42 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT WED MAY 7 2014

WYZ026-028-072130-
ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY-
242 PM MDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
NORTHERN SWEETWATER COUNTIES UNTIL 330 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM WITH SNOW AND UP TO HALF INCH HAIL NEAR
EDEN...OR 6 MILES SOUTH OF FARSON...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. HEAVY SNOW WILL
ALSO ACCOMPANY THIS THUNDERSTORM WHICH WILL MAKE AREA ROADWAYS
SLICK. SLOW DOWN IF YOU ENCOUNTER SNOW OR HAIL COVERED ROADWAYS AND
BE ALERT FOR LIGHTNING AND TAKE SHELTER INDOORS OR IN A VEHICLE
UNTIL THE STORM PASSES.

THIS STORM WILL BE NEAR...
U.S. HWY 191 MILE MARKER 40 AND FARSON AROUND 300 PM MDT.
BIG SANDY RECREATIONAL AREA AND U.S. HWY 191 MILE MARKER 50 AROUND
330 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4233 10965 4229 10918 4194 10937 4196 10961
TIME...MOT...LOC 2041Z 188DEG 13KT 4204 10947

SKRBAC
Special weather statement, May 7, 1:46 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT WED MAY 7 2014

WYZ023-024-072200-
SALT RIVER AND WYOMING RANGES-STAR VALLEY-
246 PM MDT WED MAY 7 2014

THUNDERSTORMS WERE DEVELOPING ACROSS THE STAR VALLEY AND SALT
WYOMING RANGES LATE THIS AFTERNOON AND MOVING NORTH. ANY STORM WILL
BE CAPABLE OF HEAVY SNOW...SMALL HAIL AND FREQUENT LIGHTNING. THE
SNOW AND HAIL MAY BRIEFLY SLICKEN AREA ROADWAYS SO USE EXTREME
CAUTION ON AREA ROADWAYS AS CONDITIONS WILL CHANGE RAPIDLY.

SKRBAC

The radar

The Riverton/Lander radar (KRIW), 149 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sweetwater

When
May 7, 2:08 PM MST to 2:10 PM MST
Where
Sweetwater County, 10.28 mi SSE of Eden to 10.08 mi SSE of Eden
Rating
EF0
Path length
0.53 mi
Path width
30 yd
Reported by
Public
Coordinates
41.905, -109.385

A weak tornado was photographed south of Eden just to the west of US Highway 191. No damage was reported and the tornado did not cross the highway. At least one other reporting party witnessed the tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyThe tornado archive for Wyoming, 2014Warnings in Wyoming, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521866.